Hail, Montgomery
- When
- January 13, 6:48 AM EST to 6:51 AM EST
- Where
- Montgomery County, Trotwood
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.800, -84.317
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jan 13, 6:45 AM EST, 3 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 645 AM EST FRI JAN 13 2006 .AVIATION (12Z-12Z)... CURRENT SURFACE ANALYSIS DEPICTS LOW PRESSURE STRETCHED FROM THE UPPER GREAT LAKES SOUTH TO NORTHERN ARKANSAS THIS MORNING. WARM FRONT EXTENDED FROM CENTRAL INDIANA SOUTHEAST INTO OHIO. SHOWERS AND THUNDERSTORMS EDGING INTO THE WESTERN TAF SITES AT THIS TIME. AS LOW MOVES ACROSS THE REGION TODAY...PRECIPITATION WILL CONTINUE. THERE WILL BE A MIX OF RAIN AND SNOW AFTER 06Z AT ALL SITES AND THEN ALL PRECIPITATION SHOULD CHANGE OVER TO SNOW BY 12Z. WINDS WILL BE GUSTY WITH TIGHT PRESSURE GRADIENT ON BACK SIDE OF LOW...SO HAVE GONE WITH GUSTS TO 35KTS. RLG && .PREVIOUS DISCUSSION... (ISSUED 409 AM EST FRI JAN 13 2006) SHORT TERM (TODAY THROUGH SUNDAY)... SURFACE ANALYSIS SHOWS DOUBLE BARRELED SURFACE LOW WITH ONE LOW OVER LAKE MICHIGAN AND THE OTHER NEAR KSTL. REGIONAL RADAR SHOWS CONVECTION INTO WESTERN INDIANA. MODELS ARE IN GOOD AGREEMENT WITH DEEPENING THE SOUTHERN SFC LOW AND TAKING IT ACROSS OHIO VALLEY. THEN THEY BEGIN TO DIVERGE WITH THE GFS BEING DEEPER WITH SFC LOW AND THEN TAKING IT FARTHER NORTH UP THE COAST. WILL LEAN TOWARD THE GFS SINCE IT HAS BEEN THE MOST CONSISTENT WITH THIS SYSTEM. HOWEVER DIFFERENCES IN THE MODELS MAKE LITTLE DIFFERENCE TO THE ACTUAL FORECAST. BOTH NAM AND GFS HAVE BETTER HAVE SOME SFC AND ELEVATED INSTABILITY EARLY THIS MORNING OVER INDIANA AND KENTUCKY. HOWEVER AS THE LOW PROGRESSES EAST THE INSTABILITY GETS SHUNTED SOUTH AND EAST. THUS WILL ONLY GO WITH AN ISOLATED MENTION OF THUNDERSTORMS. SPC HAS SE HALF OF FA IN A SLGT RISK. NOT REAL HOT ON THE RISK. WITH LITTLE IF ANY INSTABILITY THINK THE THREAT IS SOUTH OF FA. IF THREAT EVER MATERIALIZES...THEN LOW TOP CONVECTION MAY MIX DOWN SOME STRONG WINDS. ONCE WE GET ON THE BACKSIDE OF LOW TONIGHT...THEN WIND AND SWITCH OVER TO SNOW WILL BECOME THE NEXT ISSUE. SINCE GFS IS PREFERRED WILL GO WITH STRONG WIND WORDING. WILL KEEP BOTH SUSTAINED AND GUSTS BELOW ADVISORY CRITERIA FOR NOW (SUSTAINED 31 MPH AND GUSTS 46 MPH). AS FOR THE SNOW IT LOOKS THE THE TIMING OF COLDER AIR IN AND A WEAKER MID LEVEL DEFORMATION SIGNATURE OVER FORECAST AREAS HELP TO KEEP AMOUNTS AN INCH OR LESS IN THE WEST. IN THE EAST WILL NOT MENTION ANY ACCUMULATION BECAUSE OF A LATER SWITCH. MAV TEMPS LOOK PRETTY GOOD. WILL MAKE SOME MINOR ADJUSTMENTS TO TODAY BASED ON LATEST TRENDS. WILL ALSO BUMP UP TEMPS SEVERAL DEGREES ON SUNDAY. LONG TERM (SUNDAY NIGHT THROUGH THURSDAY)... NO CHANGES WERE MADE IN THE EXTENDED FOR THOUGHTS OF PREVIOUS FORECASTER...SEE DISCUSSION BELOW. AVIATION (00Z-24Z)... NOT A WHOLE LOT OF CHANGE FROM PREVIOUS FORECAST. HAVE LEFT THUNDER OUT AT THIS TIME. THERE IS A BIT OF ELEVATED INSTABILITY...AND AN ISOLATED THUNDERSTORM IS NOT OUT OF THE QUESTION. ALL PRECIP DURING THIS FORECAST PERIOD SHOULD REMAIN RAIN. CHANGE OVER DOES NOT LOOK TO OCCUR UNTIL AFTER 06Z. PREVIOUS DISCUSSION... (ISSUED 430 PM EST THU JAN 12 2006) LONG TERM (SUNDAY THROUGH THURSDAY)... ACTIVE PATTERN TO CONTINUE THRU EXTENDED. SFC HI PRES RIDGE MOVING THRU REGION WILL ENSURE A DRY ENDING TO WEEKEND. DEEP SFC LO EJECTS INTO CNTRL PLAINS SUN EVNG AND INTO MID MISSISSIPPI VLY BY MON NIGHT. INITIAL SPLIT STREAM FLO WILL PHASE...DEEPENING UPR TROF AND ATTENDANT SFC LO AS IT TRACKS N/E THRU INTO REGION TUES. 00Z/12Z GFS BOTH INDCG SFC LO TO LIFT NORTH AND OCCLUDE ACRS MICHIGAN BY 00Z WED...WHILE ECMWF TAKES SLIGHTLY WEAKER SFC LO FURTHER SOUTH THRU OH VLY. LO LV CONV MAXIMIZES LATE MON NIGHT INTO DAY ON TUES AS 55KT 850 LLJ LIFTS ACRS REGION IN TANDEM WITH STRONG 140KT UPR JET. PWATS CLIMB ABV 1 INCH...AND POTENTIAL EXISTS FOR ANOTHER SOAKER FOR FCST AREA. ALL MODELS INDCG A DVLPG SECONDARY WAVE ALONG FRNTL BNDRY ACRS SE CONUS TUES EVNG...LIFTING INTO MID ATLC/NEW ENGLAND BY WED AFTN. 12Z GFS IS FURTHEST WEST AND DEEPEST WITH SECONDARY LO TRACKING ALONG APPALACHIAN MTNS...WHILE CONSENSUS MODEL SOLN INDCG FURTHER EAST TRACK UP EAST COAST. HAVE TRENDED TOWARDS CONSENSUS WITH PCPN ENDING FROM WEST TO EAST WED...POSSIBLY AS A RA/SN MIX OR ALL SNOW AS COLDER AIR SPILLS INTO FCST AREA. SFC HI PRES THEN RETURNS FOR THURS. TEMPS WILL INITIALLY START AT NEAR NORMAL LEVELS SUN...WITH ABV NORM TEMPS AHEAD OF COLD FRONT FOR MON/TUES. TEMPS RETURN TO NEAR NORMAL FOR SECOND HALF OF WORK WEEK. RYAN && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 527 AM EST FRI JAN 13 2006 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ053>056-060>065- 070>074-077>082-088-141030- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-CLARK-MADISON-FRANKLIN OH- LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD- BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 527 AM EST FRI JAN 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT A STRONG SPRING TYPE SURFACE LOW WILL MOVE ACROSS INDIANA AND OHIO TODAY ON ITS WAY TO THE EAST COAST TONIGHT. AHEAD OF THE LOW SHOWERS AND A FEW THUNDERSTORMS CAN BE EXPECTED. SOME OF THESE THUNDERSTORMS COULD BE ON THE STRONG SIDE AND PRODUCE VERY HEAVY RAINFALL...HALF INCH HAIL AND WIND GUSTS TO 45 MPH. TONIGHT AS THE LOW MOVES EAST STRONG NORTHWESTERLY FLOW WILL BRING WIND GUSTS UP TO 45 MPH AND A TRANSITION OF RAIN TO SNOW. SNOW ACCUMULATIONS WILL GENERALLY BE AN INCH OR LESS OVERNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY. OHZ026-034-035-042>046-051-052-141030- HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI- CHAMPAIGN- 527 AM EST FRI JAN 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL OHIO... MIAMI VALLEY OF OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TIPTON
The Cincinnati radar (KILN), 60 km away, was scanning. The volume nearest the first event began at 11:46 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2006Every state in 2006This day in weather historyWarnings in Ohio, January 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5492069.